MAUDE Adverse Event Report: OSCOR.INC DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR.INC DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0655509
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Staff advised these 2 devices were attempting to be used and found the internal lumen unpassable with dilator or wire after torquing device in iliac artery.Both devices had to be cut in order to retrieve them.Another 7.5fr device was accessed which was able to be used to complete the procedure.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 6.5f destino twist steerable guiding sheath was returned with the dilator under rg23265/ca.There were no other accessories.The sheath shaft was cut off upon receipt of the device.Blood was found on and inside the sheath and dilator.According to the event description summary, the internal lumen was unpassable with the dilator/wire after torqueing the sheath in the iliac artery.The sheath had to be cut in order to retrieve it.During the cleaning/decontamination process it was very difficult to flush the sheath.A syringe filled with water was connected to the sideport of the sheath and after pushing the plunger with a moderate amount of force, water would only trickle out of the cut proximal end of the sheath.The sheath shaft was twisted when the handle was x-rayed.Returned device analysis revealed sheath was within manufacturing specifications.When the handle was removed, it was found the sheath shaft was twisted.There is the potential that the user torqued the device while in a deflected state.It appears the user did not have any devices inside of the sheath when the failure occurred which caused the shaft body to collapse and obstruct the i.D., preventing the passage of the dilator/wire.According to the ifu, an unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable introducer sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.No manufacturing defects were found.Per qa procedure destino steerable guiding sheath in-process and final inspection: inspection for obstruction: sample size: 100% wipe the tooling pin gauge of the appropriate french size with a clean lint free polywipe.Insert the tooling of appropriate size into proximal hubbed end of the shaft to assure inner lumen is free of any obstructs material.The tooling should pass smoothly without resistance thru the proximal end of the shaft all the way thru until it is protruding at distal tip.Per ifu: never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.An unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation.Corrections are not required because the investigation did not conclude that the product or process did not meet specification at the time of shipment.The investigation concluded that the product met specification at the time of shipment.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this repor.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR.INC
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key17848136
Report Number1035166-2023-00108
Device Sequence Number7182686
Product Code DYB
UDI-Device Identifier00885672004019
UDI-Public00885672004019
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberDST0655509
Device Catalogue NumberDST0655509
Device Lot NumberDP-17293
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown